Texas, 2022

Tornado and Hail in Texas, May 1 to 2, 2022

May 1 to 2, 2022 · NWS AMA · 55 events in 10 counties and zones

The combined Oklahoma and Texas Panhandles saw an influx of moisture from the Gulf of Mexico on May 1st. This axis of low level moisture followed the Rio Grande before moving north up over west Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The combined Oklahoma and Texas Panhandles saw an influx of moisture from the Gulf of Mexico on May 1st. This axis of low level moisture followed the Rio Grande before moving north up over west Texas. This created an unstable environment primed for severe thunderstorms from the Midland/Odessa area up through the Texas and Oklahoma Panhandles. Thunderstorms initiated along the New Mexico/Texas state line and moved east to northeast depending on the nature of the storm. Multiple supercells formed in the late afternoon into evening hours. These supercells had plenty of moisture, instability and increasing winds with height that enabled them to become severe with very large hail and damaging winds which exceeded 80 mph in some cases.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 1, 1:20 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, May 1, 1:20 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
220 PM CDT Sun May 1 2022

.MESOSCALE UPDATE...
...Severe weather expected today across most of the Panhandles...

* Synoptic Overview: Sharp dryline setup in eastern New Mexico and
  good moisture advection east of the dryline, as well as an
  approaching shortwave, will all support the environment for
  scattered supercells to form along eastern New Mexico and
  western Texas. These storms are expected to start off more
  discrete but then transition to be more linear later this
  evening.

* Mesoscale: Some elevated storms have already formed due to the
  mid level moisture transport, but CAPE values are pretty
  marginal, and so far the updrafts have struggled to sustain
  themselves in the higher sheared environment, but we'll monitor
  closely as the hours progress the atmosphere will become more
  unstable. Later this afternoon as we continue to heat up and as
  storms become more surfaced based, there will be ample CAPE
  available, possibly in excess of 2000 J/kg. Effective shear
  35-45kts and effective helicity values 200m 2/s2 will be
  supportive of supercells capable of strong rotating updrafts. A
  warm front is expected to retreat north later this evening, that
  will increase the moisture and lower the LCLs further. We are
  expected to have a drier boundary layer and very steep mid level
  lapse rates which would allow SB CAPE values along that frontal
  boundary to be near 3000 J/kg. A shortwave trough will move
  through this afternoon and evening in addition to right being
  under the influence of the right entrance region of the upper
  level jet will aid in large scale accent. Additionally, a strong
  low level jet will be in place later this evening. This along
  with the east to southeast surface flow will be supportive of a
  tornadic environment. But storms will need to stay discrete and
  if one manages to latch on to the frontal boundary then there's
  a decent chance for tornado development, and it may even be able
  to persist for some time. Given the environment, those
  supercells that form along the frontal boundary and can tap into
  more SB CAPE values, then the hail threat could even exceed 3"
  in diameter, in addition to the other hazards. On the other side
  of the coin, if the storms do congeal into more of a cluster
  environment earlier, then we'll need to pay close attention to
  possible QLCS spin ups, but the tornado threat from supercells
  at that point would be very limited as storms would be more
  liner in nature. As moisture advection enhances around the 5-9pm
  time frame across the Panhandles, PWAT values will be
  approaching 1.00" at Amarillo which is right along the
  climatological max for this time of year. So we can expect very
  heavy rain with these storms. The discrete storm motion looks to
  be around 20 to 30 mph out of the southeast, which should keep
  flooding issues localized to areas of poor drainage. Now later
  on as storms become more clustered, then possible training
  could occur that will increase the flooding threat further. This
  should be mainly focused in the south and southeast Panhandles.

* Threats: As noted in the Mesoscale discussion, very large hail
  in excess of 3" is possible. Strong damaging wind gusts up to 75
  mph will be possible. Tornadoes can't be ruled out and will be
  more favored in the southern Panhandles or along the warm front
  boundary with discrete supercells. Localized flooding or flash
  flooding, mainly in the southern or southeastern Panhandles,
  given the higher moisture content and better chances for
  multiple storms.

* Timing & Location: Elevated storms occurring in the western
  Panhandles over the next few hours, these storms are not
  expected to be severe, but may be strong. Scattered supercells
  expected to develop around 3 to 5 PM in the western Panhandles,
  and will track east northeast across the Panhandles. Storms will
  likely start to merge into a cluster across the central and
  eastern Panhandle in the 7 to 9 PM time frame, with storms
  exiting the eastern Panhandles in the midnight to 2 AM time
  frame. In general all areas have a decent chance to see a storms
  today.

* Summary: Severe storms will all hazards will be in play, the
  best chance for all hazards will be between 3 and 9 PM, with the
  highest tornado threat in the 5 to 9 PM time frame. The hail and
  tornado threat drop off quite a bit after 9 PM, and it will
  become mostly a wind threat from that point on. Very heavy rain
  can be expected and the further south and east, the higher the
  moisture content, so localized flooding, or flash flooding can't
  be ruled out.

&&

.LONG TERM...Monday through Saturday Night...
An H5 low currently over portions of northern NV and SE OR will
trek east to southeast overnight bringing the base of an H5 trough
over the FA going into Monday afternoon. During the early morning
hours the dryline will mix east bringing in some drier air
temporarily for the afternoon. During the evening the H5 trough
will enable a cold front to surge south bringing dewpoints up
slightly behind the front going into Monday night. Overnight
Monday into Tuesday some areas in the northwest FA may be able to
drop down to freezing behind the front, aided by calm winds and
clear skies.

Tuesday, slight ridging will build in over the area with another
H5 low that will be positioned over ID into northern UT. This
will be the next system poised to possibly bring precipitation to
the area. Despite the ridge in place on Tuesday temperatures will
still only be in the 70s for a high. Overnight lows will be warmer
with breezy southerly winds going into Wed morning. Even the
northwest will stay well into the 40s for the overnight low.

While the next upper level system is to bring precipitation to
the area on Wed. It is starting to look like a leeside low will
develop over eastern NM and move east pushing the dryline into OK.
A weak cold front will swing south on the back side of this
surface low bringing some decent dewpoints into the Panhandles as
opposed to the really dry air on the dry side of the dryline.
There will still be some hope of showers and thunderstorms but
this setup will push the rich moist air into western and central
OK where severe storms will be more likely. With the front Wed
some cooler temperatures will be in place over night and into
Thursday. Thursday's afternoon highs are expected to be in the
upper 60s in the northern Panhandles while the southern TX
Panhandle sees mid 70s. Friday into next weekend is progged to be
well into the 90s once again as a much broader ridge builds in.

Hoffeditz

&&

Fire Weather...Mainly Monday..

Early Monday a dryline will quickly shove off to the east bringing
dry conditions to the southwestern to south-central TX Panhandle.
Breezy west winds up to 20 mph (20foot) with gust up to 30 to 35
mph. These winds will combine with RH values as low as 9 percent
to possibly create critical fire weather conditions across much of
the southern Texas Panhandle. There is a caveat, and that is how
much rain comes today to help with overall ERC values. Some
localized areas could get a soaking rain, helping to curb any
critical fire weather conditions. Each day there after there will
be a chance for elevated to critical fire weather conditions
mainly in the far western combined Panhandles. Again, all depends
on possible rainfall.

Hoffeditz

.AVIATION...18Z TAFS...
VFR conditions will prevail for the majority of the TAF period,
but there will likely be disruption to the terminals due to
thunderstorms in the 22-03z time period. Right now strong damaging
winds, large hail, heavy rain, and tornadoes will be possible with
these storms. Have noted about a 3 hour period of reasonable
confidence that storms will occur. That being said, we'll make
tweaks as needed and amend that TAFS to account for any changes in
the environment. After the storms pass by about 3z VFR conditions
should return with southeast winds around 15kts shifting more
westerly at the end of the TAF period. It's possible KGUY will
have some lingering morning low clouds that could support a few
MVFR/IFR hours. Confidence is not high enough at this time to not
anything other than a scattered low deck at KGUY.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                56  84  39  77  52 /  80   0   0   0  10
Beaver OK                  53  82  37  70  47 /  70  10   0   0  20
Boise City OK              51  75  32  74  46 /  40   0   0   0   5
Borger TX                  58  86  40  78  54 /  80   0   0   0  10
Boys Ranch TX              55  84  38  80  52 /  50   0   0   0  10
Canyon TX                  54  85  37  78  51 /  70   0   0   0  10
Clarendon TX               57  87  42  73  53 /  80  10   0   0  10
Dalhart TX                 50  79  33  76  46 /  40   0   0   0   5
Guymon OK                  54  82  36  75  48 /  80   5   0   0  10
Hereford TX                54  85  37  80  52 /  50   0   0   0  10
Lipscomb TX                55  86  38  72  49 /  70  10   0   0  20
Pampa TX                   56  85  38  74  51 /  80  10   0   0  10
Shamrock TX                56  89  41  74  52 /  70  20   0   0  20
Wellington TX              57  90  43  75  53 /  70  20   0   0  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89/36
Hazardous weather outlook, May 1, 3:12 PM CST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
412 PM CDT Sun May 1 2022

OKZ001>003-TXZ001>020-317-021100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
412 PM CDT Sun May 1 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Severe thunderstorms will be possible this afternoon into tonight
for all of the combined Texas and Oklahoma Panhandles. Hazards
will include large hail up to two and half inches, damaging
winds, possible flooding and maybe a tornado or two. A Severe
Thunderstorm Watch is in effect until 11 PM CDT this evening for
all of the Oklahoma and Texas Panhandles.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions will be possible for
portions of the combined Oklahoma and Texas Panhandles Monday
afternoon.

Thunderstorms will be possible Wednesday afternoon into evening.
Widespread severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Monday afternoon.

The radar

The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

36 hail, 18 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Hartley

When
May 1, 3:33 PM CST
Where
Hartley County, 3.93 mi NE of Middle Water
Measured
0.75 in hail
Reported by
Public
Coordinates
35.890, -102.730

Hail, Hartley

When
May 1, 3:50 PM CST
Where
Hartley County, 1.38 mi N of Hartley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.900, -102.400

Hail, Dallam

When
May 1, 3:58 PM CST
Where
Dallam County, 2.23 mi E of Dalhart
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.070, -102.480

Hail, Hartley

When
May 1, 4:06 PM CST
Where
Hartley County, 1.12 mi W of (Dht)dalhart Muni Ar
Measured
1.75 in hail
Reported by
Public
Coordinates
36.020, -102.570

Hail, Sherman

When
May 1, 4:11 PM CST
Where
Sherman County, 1.11 mi E of Mallett
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.350, -102.080

Hail, Hartley

When
May 1, 4:15 PM CST
Where
Hartley County, 0.69 mi N of (Dht)dalhart Muni Ar
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.030, -102.550

Hail, Hartley

When
May 1, 4:19 PM CST
Where
Hartley County, 4.96 mi SSW of (Dht)dalhart Muni Ar
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.950, -102.570

Hail, Hartley

When
May 1, 4:28 PM CST
Where
Hartley County, 1.49 mi SSE of Dalhart
Measured
1 in hail
Reported by
Public
Coordinates
36.050, -102.510

Hail, Hartley

When
May 1, 4:36 PM CST
Where
Hartley County, 3.55 mi SE of Dalhart
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.030, -102.480

Hail, Hartley

When
May 1, 4:37 PM CST
Where
Hartley County, 1.78 mi SE of Dalhart
Measured
1 in hail
Reported by
Public
Coordinates
36.050, -102.500

Hail, Deaf Smith

When
May 1, 5:18 PM CST
Where
Deaf Smith County, 1.79 mi NW of Walcott
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
34.950, -102.850

Hail, Deaf Smith

When
May 1, 5:33 PM CST
Where
Deaf Smith County, 4.18 mi N of Walcott
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
34.990, -102.820

Thunderstorm Wind, Deaf Smith

When
May 1, 5:35 PM CST
Where
Deaf Smith County, 0.69 mi N of Hereford
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.830, -102.400

A gas pump was blown over on top of a car at the gas station. There was other damage and debris around.

Thunderstorm Wind, Moore

When
May 1, 5:35 PM CST
Where
Moore County, Dumas Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.850, -102.020

Thunderstorm Wind, Deaf Smith

When
May 1, 5:39 PM CST
Where
Deaf Smith County, 1.33 mi WNW of Hereford
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.830, -102.420

The mesonet located near Hereford, TX measured an initial severe gust at 1839CDT, with a peak gust of 67 mph at 1841CDT.

Hail, Deaf Smith

When
May 1, 5:40 PM CST
Where
Deaf Smith County, 0.69 mi N of Hereford
Measured
1.75 in hail
Reported by
Public
Coordinates
34.830, -102.400

Hail, Potter

When
May 1, 5:40 PM CST
Where
Potter County, 0.89 mi NE of Bushland
Measured
1.75 in hail
Reported by
Public
Coordinates
35.190, -102.060

Thunderstorm Wind, Moore

When
May 1, 5:40 PM CST
Where
Moore County, 2.63 mi ESE of Dumas
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.830, -101.930

Severe thunderstorm inflow measured at the West Texas station located 3 miles SE of Dumas. Severe gusts from 1840CDT through 1846CDT, with the peak gust occurring at 1846CDT.

Hail, Deaf Smith

When
May 1, 5:43 PM CST
Where
Deaf Smith County, 1.33 mi WNW of Hereford
Measured
2.5 in hail
Reported by
Public
Coordinates
34.830, -102.420

Windows on a house were broken by the tennis ball size hail.

Hail, Deaf Smith

When
May 1, 5:45 PM CST
Where
Deaf Smith County, 2.07 mi S of Milo Center
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.950, -102.400

Hail, Deaf Smith

When
May 1, 5:55 PM CST
Where
Deaf Smith County, 4.84 mi N of Dawn
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
34.990, -102.200

Thunderstorm Wind, Deaf Smith

When
May 1, 5:55 PM CST
Where
Deaf Smith County, 5.66 mi E of Milo Center
Measured
70 kt (81 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.980, -102.300

It was reported that there were several snapped power poles along FM 1063.

Hail, Moore

When
May 1, 6:00 PM CST
Where
Moore County, 5.56 mi N of Dumas
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.930, -101.960

Thunderstorm Wind, Randall

When
May 1, 6:01 PM CST
Where
Randall County, 2.99 mi NNE of Umbarger
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -102.080

Hail, Randall

When
May 1, 6:17 PM CST
Where
Randall County, 8.79 mi WSW of Amarillo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.130, -101.950

Hail, Potter

When
May 1, 6:20 PM CST
Where
Potter County, 3.39 mi E of Bushland
Measured
1.75 in hail
Reported by
Public
Coordinates
35.180, -102.010

Small tree limbs of about 1 to 2 inches in diameter were broken from the storm as well.

Hail, Potter

When
May 1, 6:20 PM CST
Where
Potter County, 2.07 mi N of Bushland
Measured
2.5 in hail
Reported by
Public
Coordinates
35.210, -102.070

Hail, Potter

When
May 1, 6:23 PM CST
Where
Potter County, 5.27 mi WNW of Amarillo
Measured
1.75 in hail
Reported by
Public
Coordinates
35.220, -101.910

Hail, Potter

When
May 1, 6:25 PM CST
Where
Potter County, 5.27 mi WNW of Amarillo
Measured
1.5 in hail
Reported by
Public
Coordinates
35.220, -101.910

Hail, Potter

When
May 1, 6:25 PM CST
Where
Potter County, 6.28 mi WNW of Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.240, -101.920

Thunderstorm Wind, Potter

When
May 1, 6:25 PM CST
Where
Potter County, 1.38 mi N of (Ama)amarillo Intl A
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.240, -101.720

Hail, Potter

When
May 1, 6:26 PM CST
Where
Potter County, 5.56 mi N of Amarillo
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
35.280, -101.810

Hail, Potter

When
May 1, 6:27 PM CST
Where
Potter County, 7.94 mi WNW of Amarillo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.260, -101.940

Hail, Potter

When
May 1, 6:28 PM CST
Where
Potter County, 3.46 mi ENE of Bushland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.190, -102.010

Thunderstorm Wind, Potter

When
May 1, 6:28 PM CST
Where
Potter County, 0.56 mi W of Amarillo
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.200, -101.830

A power line was reported down.

Hail, Potter

When
May 1, 6:30 PM CST
Where
Potter County, 5.73 mi NW of Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.260, -101.890

Hail, Potter

When
May 1, 6:30 PM CST
Where
Potter County, 7.08 mi NNW of Amarillo
Measured
1.5 in hail
Reported by
Public
Coordinates
35.290, -101.880

Thunderstorm Wind, Potter

When
May 1, 6:34 PM CST
Where
Potter County, 11.24 mi ESE of Valle de Oro
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.400, -101.920

Thunderstorm Wind, Potter

When
May 1, 6:37 PM CST
Where
Potter County, 11.24 mi ESE of Valle de Oro
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
35.400, -101.920

Hail, Moore

When
May 1, 6:44 PM CST
Where
Moore County, 11.87 mi N of Lake Meredith
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.820, -101.640

Thunderstorm Wind, Hutchinson

When
May 1, 6:46 PM CST
Where
Hutchinson County, 5.66 mi E of Borger
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.660, -101.280

Thunderstorm Wind, Hutchinson

When
May 1, 6:55 PM CST
Where
Hutchinson County, 1.49 mi NNW of Fritch
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -101.610

Thunderstorm Wind, Hutchinson

When
May 1, 6:55 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.640, -101.600

As seen in videos provided, a very short lived landspout occurred in Fritch with location intersection near Palm and Ridgeland. Minor damage occurred, specifically, a few small tree limbs were downed, and there was damage to the metal roof of a barn as well as damage to a small shed that had been lofted into a nearby powerline.

Tornado, Hutchinson

When
May 1, 6:55 PM CST to 6:56 PM CST
Where
Hutchinson County, 0.45 mi N of Fritch to 0.47 mi N of Fritch
Rating
EF0
Path length
0.02 mi
Path width
25 yd
Property damage
$5,000
Reported by
Public
Coordinates
35.636, -101.599

As seen in videos provided, a very short lived landspout occurred in Fritch with location intersection near Palm and Ridgeland. Minor damage occurred, specifically, a few small tree limbs were downed, and there was damage to the metal roof of a barn as well as damage to a small shed that had been lofted into a nearby powerline.

Hail, Hutchinson

When
May 1, 6:59 PM CST
Where
Hutchinson County, 1.68 mi W of Stinnett
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.820, -101.480

Thunderstorm Wind, Hutchinson

When
May 1, 7:02 PM CST
Where
Hutchinson County, 1.49 mi NNW of Fritch
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -101.610

Hail, Hutchinson

When
May 1, 7:03 PM CST
Where
Hutchinson County, Stinnett
Measured
1.5 in hail
Reported by
Public
Coordinates
35.820, -101.450

Thunderstorm Wind, Hutchinson

When
May 1, 7:07 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.640, -101.600

Tree limbs down, small building damaged, and debris on a powerline.

Thunderstorm Wind, Carson

When
May 1, 7:10 PM CST
Where
Carson County, 1.49 mi SSW of Panhandle
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.330, -101.390

Hail, Hartley

When
May 1, 8:18 PM CST
Where
Hartley County, 6.17 mi E of Channing
Measured
1.75 in hail
Reported by
Public
Coordinates
35.680, -102.220

Thunderstorm Wind, Roberts

When
May 1, 9:19 PM CST
Where
Roberts County, 2.18 mi NE of Miami
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.720, -100.600

Carport pushed over and metal outbuilding damaged.

Hail, Moore

When
May 1, 11:00 PM CST
Where
Moore County, 0.89 mi NE of Dumas
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.860, -101.960

Hail, Moore

When
May 1, 11:00 PM CST
Where
Moore County, Dumas
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.850, -101.970

Hail, Moore

When
May 1, 11:02 PM CST
Where
Moore County, 1.12 mi E of Dumas
Measured
1.75 in hail
Reported by
Public
Coordinates
35.850, -101.950

Thunderstorm Wind, Hutchinson

When
May 2, 12:30 AM CST
Where
Hutchinson County, 0.69 mi S of Hutchinson Co Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.690, -101.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyThe tornado archive for Texas, 2022Warnings in Texas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027593, 1027594, 1027595, 1027596, 1027598, 1027599, 1027600, 1027601, 1027602, 1027603, 1027604, 1027605, 1027606, 1027607, 1027611, 1027612, 1027613, 1027616, 1027618, 1027620, 1027621, 1027622, 1027623, 1027624, 1027625, 1027626, 1027627, 1027628, 1027629, 1027631, 1027632, 1027633, 1027634, 1027636, 1027637, 1027638, 1027639, 1027640, 1027641, 1027642, and more.